Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 893, NWS Norman, OK

October 26, 2016Pontotoc County, Seminole County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Oct 26, 2016, 2:28 PM CDT for Pontotoc County, Seminole County, Oklahoma. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 26, 2016, 2:28 PM CDT (19:28 UTC)
Expired
Oct 26, 2016, 3:15 PM CDT
In force
47 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Pontotoc County, OK, Seminole County, OK

The radar

The Norman radar (KTLX), 89 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 26, 2:42 PM CDTHAIL 1Byng, OK
Oct 26, 3:08 PM CDTHAIL 1Ada, OKHAIL COVERING GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-397 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

127 
WUUS54 KOUN 261928
SVROUN
OKC123-133-262015-
/O.NEW.KOUN.SV.W.0893.161026T1928Z-161026T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
228 PM CDT WED OCT 26 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN SEMINOLE COUNTY IN EAST CENTRAL OKLAHOMA...
  CENTRAL PONTOTOC COUNTY IN EAST CENTRAL OKLAHOMA...

* UNTIL 315 PM CDT

* AT 227 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  BYNG...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ADA...BYNG...FRANCIS AND FITTSTOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3458 9665 3488 9681 3495 9665 3479 9641
      3474 9641
TIME...MOT...LOC 1927Z 318DEG 22KT 3487 9669 

HAIL...1.50IN
WIND...60MPH
 
$$

BRB
3 follow-up statements
557 
WWUS54 KOUN 261942
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
242 PM CDT WED OCT 26 2016

OKC133-261952-
/O.CAN.KOUN.SV.W.0893.000000T0000Z-161026T2015Z/
SEMINOLE OK-
242 PM CDT WED OCT 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SEMINOLE COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED INTO
PONTOTOC COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED FOR
SEMINOLE COUNTY.

LAT...LON 3458 9665 3485 9679 3488 9674 3486 9673
      3486 9670 3488 9669 3489 9669 3491 9670
      3493 9667 3490 9664 3490 9662 3491 9659
      3479 9641 3474 9641
TIME...MOT...LOC 1942Z 312DEG 13KT 3484 9664 

$$

OKC123-262015-
/O.CON.KOUN.SV.W.0893.000000T0000Z-161026T2015Z/
PONTOTOC OK-
242 PM CDT WED OCT 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR CENTRAL PONTOTOC COUNTY...

AT 242 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BYNG...MOVING
SOUTHEAST AT 15 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ADA...BYNG...FRANCIS AND FITTSTOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3458 9665 3485 9679 3488 9674 3486 9673
      3486 9670 3488 9669 3489 9669 3491 9670
      3493 9667 3490 9664 3490 9662 3491 9659
      3479 9641 3474 9641
TIME...MOT...LOC 1942Z 312DEG 13KT 3484 9664 

HAIL...1.50IN
WIND...60MPH
 
$$

..SPEG.
033 
WWUS54 KOUN 261952
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
252 PM CDT WED OCT 26 2016

OKC123-262015-
/O.CON.KOUN.SV.W.0893.000000T0000Z-161026T2015Z/
PONTOTOC OK-
252 PM CDT WED OCT 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHEASTERN PONTOTOC COUNTY...

AT 251 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST-
NORTHEAST OF ADA... MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EASTERN ADA AND AREAS OF PONTOTOC COUNTY EAST AND SOUTHEAST OF ADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3462 9659 3480 9668 3486 9658 3479 9641
      3474 9641
TIME...MOT...LOC 1951Z 318DEG 22KT 3479 9659 

HAIL...1.00IN
WIND...60MPH
 
$$

..SPEG.
644 
WWUS54 KOUN 262003
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
303 PM CDT WED OCT 26 2016

OKC123-262015-
/O.CON.KOUN.SV.W.0893.000000T0000Z-161026T2015Z/
PONTOTOC OK-
303 PM CDT WED OCT 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR EAST CENTRAL PONTOTOC COUNTY...

AT 302 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ADA...MOVING
SOUTHEAST AT 20 MPH. THE ORIGINAL SEVERE STORM EAST OF ADA HAS
WEAKENED... AND A NEW SEVERE STORM IS MOVING INTO ADA.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3462 9659 3480 9668 3483 9663 3481 9656
      3472 9644
TIME...MOT...LOC 2002Z 328DEG 17KT 3476 9665 

HAIL...1.00IN
WIND...60MPH
 
$$

..SPEG.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 2:06 PM CDT, 22 minutes earlier.

Area forecast discussion, Oct 26, 2:06 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Norman OK
206 PM CDT Wed Oct 26 2016

.DISCUSSION...
Showers and thunderstorms will remain possible through this evening
across portions of Central, Southeast, and South Central OK and
western North Texas. A few of these storms may become marginally
severe. Meanwhile, a frontal boundary continues to move across
portions of the fa. This boundary will stall out this evening. With
light winds and moisture ahead of the boundary, some patchy fog will
be possible across portions of the fa. Some dense fog may be
possible near the boundary but it is a little hard to tell exactly
where the dense fog might develop at this time.

After this evening, the forecast will remain dry until the middle of
next week when models show another frontal boundary could move into
parts of the region.

Models also show the sfc pressure gradient increasing Friday and
Monday which could lead to breezy south to southwest winds across at
least part of the fa. These breezy conditions along with warm
temperatures and low humidities in parts of the fa could lead to
elevated wildfire concerns both afternoons.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  58  80  60  84 /  10   0   0   0
Hobart OK         54  81  59  86 /  10   0   0   0
Wichita Falls TX  62  83  62  86 /  10   0   0   0
Gage OK           47  81  55  89 /   0   0   0   0
Ponca City OK     50  77  60  85 /   0   0   0   0
Durant OK         63  83  61  85 /  40   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

12/25
Hazardous weather outlook, Oct 26, 11:00 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1100 AM CDT WED OCT 26 2016

OKZ004>048-050>052-TXZ083>090-271600-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1100 AM CDT WED OCT 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.THUNDERSTORMS...
THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN
OKLAHOMA THIS AFTERNOON, MAINLY EAST OF INTERSTATE 35 AND SOUTH
OF INTERSTATE 44. WIND GUSTS UP TO 60 MPH AND HAIL UP TO HALF
DOLLAR SIZE WILL BE THE PRIMARY SEVERE WEATHER CONCERNS. STRONG
STORMS MAY LINGER OVER SOUTHEAST PARTS OF OKLAHOMA THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.FIRE DANGER...
HIGHLY ELEVATED FIRE DANGERS WILL BE SEEN FRIDAY AND NEXT MONDAY
WITH VERY WARM TEMPERATURES...LOW HUMIDITIES...AND STRONG
SOUTHERLY WINDS. THESE CONDITIONS WILL BE MOST PRONOUNCED OVER FAR
WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTHERN TEXAS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Oct 26, 12:58 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1258 PM CDT WED OCT 26 2016

OKZ030-261830-
POTTAWATOMIE OK-
1258 PM CDT WED OCT 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POTTAWATOMIE COUNTY UNTIL
130 PM CDT...

AT 1256 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TECUMSEH...
MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

LAT...LON 3519 9697 3528 9694 3529 9678 3514 9678
TIME...MOT...LOC 1756Z 274DEG 12KT 3524 9693

BRB
Special weather statement, Oct 26, 1:05 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
105 PM CDT WED OCT 26 2016

OKZ032-261845-
HUGHES OK-
105 PM CDT WED OCT 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUGHES COUNTY UNTIL
145 PM CDT...

AT 101 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF WELEETKA...MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3515 9601 3514 9602 3525 9629 3529 9627
      3529 9598 3515 9598
TIME...MOT...LOC 1801Z 275DEG 11KT 3529 9619

BRB
Special weather statement, Oct 26, 1:16 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
116 PM CDT WED OCT 26 2016

OKZ030-261845-
POTTAWATOMIE OK-
116 PM CDT WED OCT 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATOMIE COUNTY
UNTIL 145 PM CDT...

AT 115 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
MACOMB...MOVING SOUTHEAST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

LAT...LON 3493 9685 3493 9687 3509 9708 3520 9700
      3513 9677 3502 9677
TIME...MOT...LOC 1815Z 302DEG 10KT 3512 9699

BRB

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 6:26 AM CDTSpecial Weather StatementOUNKay, Noble49 min
Oct 26, 7:21 AM CDTSpecial Weather StatementOUNNoble39 min
Oct 26, 7:52 AM CDTSpecial Weather StatementOUNPayne38 min
Oct 26, 12:58 PM CDTSpecial Weather StatementOUNPottawatomie32 min
Oct 26, 1:05 PM CDTSpecial Weather StatementOUNHughes40 min
Oct 26, 1:16 PM CDTSpecial Weather StatementOUNPottawatomie29 min
Oct 26, 1:50 PM CDTSevere Thunderstorm WarningOUNPontotoc, Pottawatomie, Seminole40 min
Oct 26, 2:31 PM CDTAreal Flood AdvisoryOUNHughes119 min
Oct 26, 3:07 PM CDTSevere Thunderstorm WarningOUNCoal, Pontotoc53 min
Oct 26, 4:00 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal45 min
Oct 26, 4:21 PM CDTSpecial Weather StatementOUNPontotoc24 min
Oct 26, 4:36 PM CDTSpecial Weather StatementOUNPontotoc24 min
Oct 26, 4:47 PM CDTSpecial Weather StatementOUNBryan58 min
Oct 26, 4:52 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray, Pontotoc53 min
Oct 26, 4:55 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan36 min
Oct 26, 5:29 PM CDTSevere Thunderstorm WarningOUNJohnston, Murray, Pontotoc46 min
Oct 26, 5:41 PM CDTSpecial Weather StatementOUNBryan49 min
Oct 26, 5:54 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Murray36 min
Oct 26, 6:23 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall37 min
Oct 26, 6:50 PM CDTSpecial Weather StatementOUNLove40 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.